MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE-W WINGED PNK 20GA X 1.88IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE-W WINGED PNK 20GA X 1.88IN; INTRAVASCULAR CATHETER
Catalog Number 381337
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that bd insyte-w winged pnk 20ga x 1.88in catheter broke off report by medical device safety officer: according to the report, the arterial cannula has "torn off".A remnant of the arterial cannula remained in the patient's arm and had to be surgically removed by vascular surgeons.I have attached the photos i have.The patient was transferred via the emergency room or the operating room to the intensive care clinic ((b)(6)) on ward 1b.At this point, he had already been fitted with the arterial blood pressure measurement system, which initially worked without any problems.The defect only occurred after about 1 week.Since the patient is unable to move, it can be ruled out that the incident was caused by him.The remnant of the catheter has been preserved.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos, and 2 samples submitted for evaluation.The reported issue of catheter broken/ separated after placement was confirmed upon inspection of the samples.Analysis of the samples showed the catheter was broken on the used sample.The broken portion of the catheter was smooth which indicates a clean cut on the catheter.The representative sample had no damages or defects.The sample was subjected to a catheter pull test and was found within specification.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.The assembly process was reviewed, and the only station that is in contact with the catheter tubing is the rubber pads at the flaring station.Given the elastic nature of the rubber pads and that there are no sharp or hard edges on the pads, this station is unlikely to cause the observed clean cut on the catheter tubing.A simulation was carried out by using scissors to cut on the tubing.It was observed that the cut off portion area has a similar smooth edge as the complaint sample.Therefore, the broken catheter was concluded to be cut by an unknown sharp object and the defect happened outside of the manufacturing facility.According to the instructions for use (ifu) for insyte, it indicates scissors, or other sharp instruments should not be used at or near the insertion site.As it is unknown how the product was used, the root cause could not be established.Current controls include a functional test in place to check for catheter to adapter pull force and an in-process visual inspection in place to check for catheter damage.

Brand Name
BD INSYTE-W WINGED PNK 20GA X 1.88IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21253746
Report Number2243072-2025-00025
Device Sequence Number15718127
Product Code FOZ
UDI-Device Identifier00382903813377
UDI-Public(01)00382903813377(11)240308(17)290228(10)4067381
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381337
Device Lot Number4067381
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown